have been taking 15 mg Adderall SR daily for about 2 weeks now. it should be noted I have mitral valve prolapse and am on Effexor 75 mg for depression and take Ativan PRN for axiety. Anyway, problem is that everyday since I started taking the Adderall when it kicks in I experience chest tightness and it seems to extend to my back and down my arms. It's weird, it's almost the same symptoms I use to experience when I was extremely stressed and would get anxiety symtoms in my chest. Just wondered what your thoughts are about this. Can't see the dr. for 3 weeks and I'm wondering if I should just stop the Adderall or what. I have been having to take the Ativan just to releive the anxiety from taking the Adderall. I hope that's safe to do.
I also take adderall for add and xanax for anxiety. The reason that you are experiencing anxiety like symptoms from the adderall is because adderall is a stimulant. It is a mix of amphetamine and dextoamphetamine salts. It is a schedule II drug. Schedule I drugs are the worst classification and it goes down to schedule V. This is not uncommon, I have this problem as well. The question is can you live with the extra anxiety if the adderall is really helping you? The problem with taking an upper (adderall) and a downer (ativan) together is that they will counter act against each other and neither one will be as effective in your system. You said that you were just diagnosed? Is this your first add medication? You may want to consider trying a different one if the adderall continues to give you problems. For example ritalin and concerta are also add medications but they contain a different active ingrediant that is not an amphetamine. These types of medications wont give you so much of a "rush" that is making you feel the anxiety. Hope that helps.
Thanks for the response. Do you take the Xanax as needed or is it a regular daily med? I understnad that the two meds counteract with each other that's why it seemed like something I shouldn't do (take the two together that is). Yes, this is my first ADHD medication and it does seem to help but the anxiety symptoms (esp. when the Adderall seems to be wearing off) are killing me. I think I will only be able to live with the anxiety if I take the Ativan as well. It does sound like a medication switch might be my best bet.
I take xanax 0.5mil 3-4 times a day and adderall 10mil 2 times a day. I was on the xanax first for anxiety, then was diagnosed with add at started adderall. This is a good balance for me. I get effects of both meds without going to far either way. I've never taken ativan before,but i have heard that it's not effective as xanax. Definatley talk to your doctor, but if he has prescribed both then it should be fine to take them together, If you need them both take them both and find that balance with the two that works for you. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.